Hip Joint Pain
Posted 16 September 2007 - 10:57 AM
Posted 16 September 2007 - 11:32 AM
I am sorry that you have another pain to add to your list. Lets hope that it is just "passing through" and you will find relief soon.
When I started to get these pains, I tried NSAIDS at first. It helped some but was pretty painful and hard to ignore when it didn't. The doctor finally did some exrays and blood tests to rule out other causes for the pain. As it stands now it is part of an active arthritis for me called inflammatory arthritis.
Do you get this pain while walking, at rest or both?
Posted 16 September 2007 - 12:11 PM
I am also having increased pain in both hips. My right hip is worse and has been giving me trouble for years and I have used a walking stick for a couple of years. The left one has only recently become very painful, too. I also have inflammatory arthritis, Erin, but the hips (and knees) are affected by osteoarthritis. The NSAID that I take for the inflammatory stuff helps a little, but there is always some pain in the hips. I have been offered stronger pain medicine, but the side effects are worse than the pain. I've been advised to lose weight. Because I have problems with both hips and knees on both legs and also pain in my right foot from the sclero, I find walking very difficult. I recently purchased a walker with wheels, brakes and a chair to sit in when I get tired of walking. It was a big step for me to admit that I needed it, but it allows me to get out of the house more. We depend on buses and trains for transportation and I can take it on both. My rheumatologist and general practitioner have said that when the time is right I will be able to get hip surgery but that it is too soon to consider yet.
(Retired)ISN Sclero Forums Support Specialist
(Retired)ISN Sclero Forums UK Chat Host
International Scleroderma Network (ISN)
Posted 16 September 2007 - 02:08 PM
Good luck, Gizelle
Posted 16 September 2007 - 04:47 PM
Could it possibly be bursitis? Years ago I had it in one hip. A cortisone shot did the trick, no more trouble. I think you should check with your doctor. Best of wishes to you.
Posted 16 September 2007 - 04:47 PM
Thank you for your responses. Last year, I used to have severe pain in left hip and my rheumatologist gave a steroid shot and it helped for 6-9 months. During my visit to my rheumatologist couple of weeks ago I mentioned to him. But, his major concern is to keep my scleroderma under control while continue to lower my Cellcept dose. I am always having problem with low RBC/WBC counts, but recently it went even lower than low limit along with high liver enzymes. He asked me to further reduce Cellcept to 1500 mg. Looks like my increased joint pain is linked to reduction in Cellcept from 3000mg to 2000 mg to now 1500 mg. I feel more tired and fatigued. I take NSAIDS, but do not help much.
I get pain mainly standing. I continue to force myself to go for decent walk everyday. This week it is more severe as I was traveling on a business trip and I was on my feet almost two full days.
Life is full of compromises and with Scleroderma it is even more profound. I need to learn to tolerate more pain
Posted 16 September 2007 - 06:54 PM
Yes, I have a suggestion. Go buy a cane and the pain will go away. That's what I did and it has worked so far!
This summer I kept getting hitches in my get-along. My left hip would just sort of freeze up and I knew if I took one more step I'd be on the ground. I would have to just stand still or squat, which was painful, and massage it and/or hobble to the nearest place to sit. It bothered me on a camping trip and when I got home, I bought a cane. The pain has not been back since. Go figure...
Seriously though, I hope you find relief soon.
Posted 17 September 2007 - 02:43 AM
Posted 17 September 2007 - 04:05 AM
Warm and Happy to you! Vee
Posted 18 September 2007 - 04:13 AM